Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Lake Charles, LA

March 30, 20114 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2011, 3:36 AM CDT for 4 counties in Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2011, 3:36 AM CDT (08:36 UTC)
Expired
Mar 30, 2011, 4:15 AM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX

The radar

The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:10 AM CDTTSTM WND DMG5 S Lumberton, TXSMALL TREE LIMBS DOWN...ESTIMATED WIND GUST 55 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 8:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
2.1
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS54 KLCH 300836
SVRLCH
TXC199-241-245-361-300915-
/O.NEW.KLCH.SV.W.0028.110330T0836Z-110330T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...SOUR LAKE...SILSBEE...LUMBERTON...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES EVADALE...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  NORTHWESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...

* UNTIL 415 AM CDT

* AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....9
  MILES WEST OF SOUR LAKE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUR LAKE BY 345 AM CDT...
  BEVIL OAKS BY 400 AM CDT...
  LUMBERTON BY 410 AM CDT...
  LAKEVIEW...WEISS BLUFF...SILSBEE AND PINE FOREST BY 415 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3020 9464 3039 9405 3015 9397 3005 9445
      3011 9446 3011 9461 3012 9462 3018 9464
TIME...MOT...LOC 0837Z 253DEG 30KT 3014 9450

$$

27
1 follow-up statement
786 
WWUS54 KLCH 300907
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT WED MAR 30 2011

TXC199-241-245-361-300917-
/O.EXP.KLCH.SV.W.0028.000000T0000Z-110330T0915Z/
JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
407 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE...
NORTHWESTERN JEFFERSON...SOUTHERN HARDIN AND SOUTH CENTRAL JASPER
COUNTIES WILL EXPIRE AT 415 AM CDT...

LAT...LON 3020 9464 3039 9405 3015 9397 3005 9445
      3011 9446 3011 9461 3012 9462 3018 9464
TIME...MOT...LOC 0907Z 253DEG 30KT 3016 9412

$$

BRAZZELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:33 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 30, 12:33 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 AM CDT WED MAR 30 2011

.AVIATION...
COLD FRONT CURRENTLY NEAR A KAEX-KBPT LINE...WITH SHOWERS AND
THUNDERSTORMS OCCURRING ACROSS PORTIONS OF CENTRAL AND SOUTHERN
LOUISIANA...WITH AN ISOLATED STORM PASSING JUST NORTH OF KLCH. THE
FRONT WILL MOVE THROUGH THE AREA OVER THE NEXT 3 TO 5 HOURS...AND
SHOULD BE EAST OF KLFT AND KARA AFTER 09Z. IFR CIGS EXPECTED IN
THE WAKE OF THE FRONT...AND WILL PERSIST THROUGH THE EARLY MORNING
HOURS. WINDS WILL SHIFT NORTHWEST BECOMING 10-15 KT. CIGS EXPECTED
TO GRADUALLY LIFT THROUGH THE AFTN.  24

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT TUE MAR 29 2011/

UPDATE...
SVR WATCH IN EFFECT FOR SE TX AND SRN LOUISIANA THRU 4 AM. STORMS
ARE DEVELOPING OVER SE TX AND MOVING NE AND INTO SRN LOUISIANA
THIS EVE. THE REGION IS GETTING SQUEEZED BETWEEN A APPROACHING
COLD FRONT TO THE NW AND A WARM-FRONT LIFTING OUT OF THE GULF. THIS
WILL TRAP MOISTURE AND FORCE STORM DEVELOPMENT. BOUNDARIES WILL
MERGE WITH COLD FRONT DRIVING TO THE COAST DRG THE LATE MRNG HOURS.

PREV DISCUSSION... /ISSUED 711 PM CDT TUE MAR 29 2011/

AVIATION...
MVFR/VFR CONDITIONS NOTED ACRS THE AREA...WITH ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPING OVER THE AREA IN ADVANCE OF A COLD
FRONT. GENERALLY DETERIORATING CONDITIONS EXPECTED THIS EVENING AS
THE COLD FRONT MOVES INTO THE AREA...WITH HIGHEST CHANCE FOR
THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. COLD FRONT
WILL MOVE THROUGH KBPT BY 05Z-06Z...AND PASS KLFT AND KARA BY 09Z-
10Z. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH LOW
CLOUDS LINGERING THROUGH THE MORNING HOURS...THEN LIFTING DURING
THE AFTN.

PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAR 29 2011/

DISCUSSION...
WARM FRONT HAS BUCKLED UP INTO PORTIONS OF ACADIANA THIS AFTERNOON
AND IS LOCATED AS OF 20Z FROM ROUGHLY 20 MILES SOUTH OF SABINE
PASS IN THE NORTHERN GULF INLAND ACROSS EASTERN CAMERON PARISH UP
TO LAKE ARTHUR...THEN EAST-NORTHEAST TO JUST NORTH OF LAFAYETTE.
SOUTHEAST OF THIS BOUNDARY...DEWPOINTS HAVE RISEN TO AROUND
70F...WITH TEMPERATURES IN THE LOW TO MID 80S. THIS HAS ALLOWED A
MODERATELY UNSTABLE AIRMASS TO DEVELOP WITH CAPES BETWEEN 2500 AND
3500 J/KG WITH LI'S GREATER THAN (-7). A FEW CELLS HAVE BEEN ABLE
TO BREAK THROUGH THE CAP IN ACADIANA WHERE THE INSTABILITY IS AT
ITS BEST. THESE STORMS ARE STARTING TO GROW WITH THE POSSIBILITY OF
HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS.
ALSO...ALONG THE WARM FRONTAL BOUNDARY...LOW LEVEL WINDS WILL TURN
ALLOWING FOR AN INCREASE IN LOW LEVEL HELICITY VALUES...SO SOME
ROTATING CELLS CAN NOT ALSO BE RULED OUT. CELLS SHOULD REMAIN
MAINLY SCATTERED DURING THE AFTERNOON INTO EARLY EVENING.

A SURFACE COLD FRONT IS LOCATED FROM NORTHEAST TEXAS DOWN INTO
THE HILL COUNTRY OF TEXAS. THIS FRONT WILL CONTINUE TO MOVE DOWN
TO THE SOUTHEAST ENTER THE FORECAST AREA THIS EVENING...THEN
ACROSS THE FORECAST AREA DURING THE OVERNIGHT. MEANWHILE...MID TO
UPPER LEVEL DISTURBANCE IS MOVING IN THE SOUTHWEST FLOW OUT OF OLD
MEXICO ACROSS THE FORECAST AREA. MOISTURE WILL CONTINUE TO
INCREASE AHEAD OF THESE SYSTEMS...WITH THE LOW LEVEL CONVERGENCE
AND FRONTAL LIFT ALSO INCREASING. THEREFORE...SHOWERS AND STORMS WILL
BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...LIKELY FORMING
A LINE ALONG THE FRONT. WITH COOLING AND UPPER LEVEL DIVERGENCE ALOFT
PROVIDED BY THE SHORT WAVE...AND SURFACE BASED INSTABILITY...THERE
WILL BE THE POSSIBILITY OF SEVERE WEATHER...WITH THE MAIN HAZARDS
WITH THE LINE HAIL AND DAMAGING WIND GUSTS. SOME LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE AS LOW LEVEL FLOW IS ACTUALLY RATHER
WEAK MEANING STORM MOTION MAY NOT BE TOO FAST. AVERAGE RAINFALL
AMOUNTS WILL BE BETWEEN 1/2 AND 1 INCH OVER A MAJORITY OF THE
FORECAST AREA...WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY EAST OF
AN ALEXANDRIA TO LAFAYETTE LINE WHERE BEST LOW LEVEL CONVERGENCE
AND UPPER LEVEL DIVERGENCE WILL OVERLAP.

STRONGEST SHOWER ACTIVITY WILL END DURING THE EARLY MORNING
HOURS...WITH CLOUDS AND LIGHT ISOLATED SHOWERS LINGERING THROUGH
MOST OF THE DAY INTO WEDNESDAY NIGHT...AS OVER-RIDING ACROSS THE
FRONT WILL CONTINUE INTO MAIN UPPER TROF AXIS MOVES THROUGH.

BRIEF COOL CONDITIONS THROUGH THURSDAY...THEN HIGH PRESSURE WILL
MOVE EAST...ALLOWING FOR SOUTHERLY BREEZES TO RETURN ON FRIDAY
INTO THE WEEKEND...WITH WARM CONDITIONS.

RUA

MARINE...
MAINLY LIGHT ONSHORE FLOW WILL OCCUR FOR THE REMAINDER OF THE
AFTERNOON INTO TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE
NEAR THE COAST AND OVER THE LAKES AND BAYS. SOME OF THESE STORMS
COULD BECOME STRONG WITH GUSTY WINDS AND HAIL.

A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL WATERS
LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. AGAIN SOME OF THE
STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS AND HAIL. BRIEF
MODERATE AND GUSTY NORTHERLY GRADIENT WINDS WILL ALSO OCCUR BEHIND
THE FRONT INTO WEDNESDAY MORNING.

OFFSHORE WINDS WILL THEN CONTINUE THROUGH THURSDAY...UNTIL WINDS
BECOME ONSHORE AGAIN ON FRIDAY INTO THE WEEKEND AS HIGH PRESSURE
MOVES EAST OF THE REGION.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  73  52  78 /  20  10  10   0
KBPT  53  73  57  78 /  20  10  10   0
KAEX  48  72  50  80 /  20  10  10   0
KLFT  52  72  54  77 /  20  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Mar 29, 4:59 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT TUE MAR 29 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-301000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL PUSH NORTHWARD ACROSS THE REGION TODAY...WITH
SCATTERED SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS
POSSIBLE THIS AFTERNOON. MORE WIDESPREAD SHOWERS AND STRONG TO
SEVERE THUNDERSTORMS ARE LIKELY FROM THIS EVENING INTO EARLY
WEDNESDAY MORNING AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE
FORECAST AREA. LARGE HAIL IS EXPECTED TO BE THE PRIMARY SEVERE
WEATHER THREAT...WITH DAMAGING WINDS AND A COUPLE OF TORNADOES
LESSER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE BUT DUE TO
THE RECENT DRY CONDITIONS LITTLE OR NO FLOODING IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT MAY PUSH ACROSS THE AREA ON MONDAY...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

05

In the hours before

Local storm report, Mar 29, 11:31 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     REEVES                  30.52N 93.04W
03/29/2011                   ALLEN              LA   PUBLIC

            PORCH AND PART OF ROOF TORN OFF HOME. POSSIBLE TORNADO.

&&

ML
Local storm report, Mar 29, 11:38 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             LITTLE CYPRESS          30.16N 93.76W
03/29/2011  E1.00 INCH       ORANGE             TX   PUBLIC

&&

K. KUYPER
Special weather statement, Mar 30, 12:01 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1201 AM CDT WED MAR 30 2011

LAZ041-042-300545-
JEFFERSON DAVIS LA-CALCASIEU LA-
1201 AM CDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS AND CALCASIEU
PARISHES UNTIL 1245 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SULPHUR...MOVING EAST AT 40
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WESTLAKE BY 1210 AM...
  MOSS BLUFF BY 1215 AM...
  GILLIS BY 1220 AM...
  TOPSY AND LEBLEU SETTLEMENT BY 1225 AM...
  BULLER BY 1235 AM...
  FENTON BY 1240 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3043 9298 3028 9281 3018 9346 3035 9354
Special weather statement, Mar 30, 2:28 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 AM CDT WED MAR 30 2011

TXZ180>182-201-300815-
NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-
228 AM CDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JASPER...TYLER AND
HARDIN COUNTIES UNTIL 315 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF FRED...MOVING NORTHEAST AT 35
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRED BY 235 AM...
  SPURGER BY 240 AM...
  MT. UNION AND MAGNOLIA SPRINGS BY 255 AM...
  KIRBYVILLE AND CALL BY 305 AM...
  ROGANVILLE AND TROUT CREEK BY 310 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3089 9376 3065 9368 3045 9429 3061 9438
Special weather statement, Mar 30, 3:09 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT WED MAR 30 2011

LAZ028-029-032-300900-
RAPIDES LA-AVOYELLES LA-EVANGELINE LA-
309 AM CDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND
EVANGELINE PARISHES UNTIL 400 AM CDT...

AT 307 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF LECOMPTE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LECOMPTE BY 315 AM...
  ECHO AND POLAND BY 330 AM...
  RUBY BY 335 AM...
  EFFIE AND CENTERPOINT BY 340 AM...
  MARKSVILLE BY 345 AM...
  BROUILLETTE BY 350 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3132 9199 3129 9201 3126 9198 3124 9198
      3126 9194 3129 9195 3131 9193 3131 9189
      3114 9182 3096 9253 3112 9260 3134 9201
Special weather statement, Mar 30, 3:30 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT WED MAR 30 2011

TXZ181-201-215-216-300915-
JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
330 AM CDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...HARDIN...JEFFERSON AND
ORANGE COUNTIES UNTIL 415 AM CDT...

AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF SOUR LAKE...MOVING EAST AT 35
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUR LAKE BY 345 AM...
  BEVIL OAKS BY 400 AM...
  LUMBERTON BY 410 AM...
  LAKEVIEW...WEISS BLUFF...PINE FOREST AND SILSBEE BY 415 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3039 9405 3015 9397 3005 9445 3011 9446
      3011 9461 3012 9462 3018 9464 3020 9464

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:36 PM CDTSpecial Weather StatementLCHJefferson54 min
Mar 29, 10:12 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange48 min
Mar 29, 10:59 PM CDTSevere Thunderstorm WarningLCHOrange46 min
Mar 30, 2:28 AM CDTSpecial Weather StatementLCHJasper, Newton47 min
Mar 30, 3:30 AM CDTSpecial Weather StatementLCHHardin45 min
Mar 30, 4:08 AM CDTSpecial Weather StatementLCHOrange52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.